Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Constipation issues after WLS



Recommended Posts

Hello. I have read many threads with constipation being a problem after having wls. Many wls patients have stated they have been drinking plenty of Water, taking Fiber supplements and exercising and still have constipation. I am almost 2 months post op (DS) and been having constipation issues. Milk of magensia relieved my constipation but causes diarrhea. My nut suggested taking Miralax once a day with 1 Colace tablet. Is this safe? What are you guys doing to prevent constipation?

Share this post


Link to post
Share on other sites

Miralax is very safe - my PCP said it can be taken every day. LOTS of us take a capful of Miralax every day, in fact (I do, too!)

Share this post


Link to post
Share on other sites

I just use Fiber powder every day in my shake - No issues at all -

Share this post


Link to post
Share on other sites

When my son was born with Spina Bifida he was put on Colace and Miralax to be taken daily for life as needed. I was told that I could take Colace everyday but have found after 2 months that I don't need it anymore.

Share this post


Link to post
Share on other sites

I got lucky and never had those issues after the sleeve, but my doctor had said to take Miralax if it happened.

Share this post


Link to post
Share on other sites

Miralax is a life saver. The first week after surgery I was so constipated for like 4 or 5 days. I couldn't even get the bowel movement to come out. I ended up having to use some fleet. And after a long day in the bathroom I finally went. And taking miralax everyday has kept it from happening again. Thank God. I never wanna go through that again. I'm 2 months and 7 days out.

Share this post


Link to post
Share on other sites

Hi JennC92,

I am 4 months out now. As an update, I have been taking 1 Colace tablet once a day and I have not had any more constipation issues. I am not knocking Miralax, because it has helped me. At first I was taking Colace and Miralax but it became expensive and I decided to see what would happen if I stop taking one of them. Colace has been a life saver. It is not a harsh supplement and I am able to use the bathroom daily.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×